Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Topeka, KS
NWS Topeka, KS issued this fire weather watch at Apr 25, 2021, 3:25 PM CDT for Cloud County, Republic County, Kansas. It took effect at Apr 26, 2021, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 3:25 PM CDT (20:25 UTC)
- In effect from
- Apr 26, 2021, 12:00 PM CDT
- Expired
- Apr 26, 2021, 3:15 AM CDT
- In force
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855 WWUS83 KTOP 252025 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 325 PM CDT Sun Apr 25 2021 KSZ008-020-261000- /O.NEW.KTOP.FW.A.0004.210426T1700Z-210427T0100Z/ Republic-Cloud- 325 PM CDT Sun Apr 25 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITIES, AND CURED FUELS FOR FIRE WEATHER ZONES 008 AND 020... The National Weather Service in Topeka has issued a Fire Weather Watch, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire weather zones 008 and 020. * WIND...South winds of 15 to 25 MPH with gusts up to 35 MPH. * HUMIDITY...Minimum RH values between 15 and 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
137 WWUS83 KTOP 260815 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 315 AM CDT Mon Apr 26 2021 KSZ008-020-261615- /O.UPG.KTOP.FW.A.0004.210426T1700Z-210427T0100Z/ /O.NEW.KTOP.FW.W.0008.210426T1700Z-210427T0100Z/ Republic-Cloud- 315 AM CDT Mon Apr 26 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 008 AND 020... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 008 and 020. * WIND...Southwest winds of 15 to 25 MPH with gusts up to 35 MPH. * HUMIDITY...Minimum RH values between 15 and 20 percent. * IMPACTS...Any fires that develop in areas with dried fuels will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ009-261615- /O.NEW.KTOP.FW.W.0008.210426T1700Z-210427T0100Z/ Washington- 315 AM CDT Mon Apr 26 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 009... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. * AFFECTED AREA...Fire weather zone 009. * WIND...Southwest winds of 15 to 25 MPH with gusts up to 35 MPH. * HUMIDITY...Minimum RH values between 15 and 20 percent. * IMPACTS...Any fires that develop in areas with dried fuels will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KDS
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this fire weather watch went out at Apr 25, 12:34 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 25, 12:34 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1234 PM CDT Sun Apr 25 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 345 AM CDT Sun Apr 25 2021 We get a taste of summer to start the week as temperatures soar well above average, punctuated by periods of showers and thunderstorms Tuesday and Wednesday. 1.) Warm and Windy Today/Monday: Clouds and light sprinkles associated with a region of lift ahead of a low-amplitude H700 wave embedded in the mean zonal flow quickly depart the region around sunrise this morning. Southwesterly lower-tropospheric flow settles in for the daytime hours with steady WAA throughout the day. The surface pressure gradient likewise tightens during this same time period, leading to an increase in SSW winds, peaking around 20 kts sustained with gusts upwards of 30 kts during the afternoon. Winds look to be even stronger during the day on Monday as a deeply mixed BL taps into a 40-45 kt H850 jet within this tightened pressure gradient background field. Leveraged the extended runs of the HRRR to bolster winds to near advisory criteria for Monday and would not be surprised if we end up needing an advisory for the daytime hours. Another item to watch out for on Monday is fire weather concerns west of the Flint Hills. A dryline mixes eastward from western Kansas during the morning, pushing into north-central Kansas by midday. CAM RH plots plummet into the 10-20 percent range during peak heating across Republic, Cloud, and Ottawa counties. Coupled with aforementioned winds, fires may be very difficult to control. Recent green-up of cool season vegetation may limit the overall fire danger threat, but Sentinel NDVI time series plots still show many grassland areas near climatological minimums for the season. Have held off on a fire weather watch for now pending further assessment of fuels, but a headline may be needed for these areas on Monday. 2.) Unsettled Tuesday and Wednesday: With the upper tropospheric trough axis displaced farther southwestward than progged a few days back, there does not appear to be nearly the alignment of ingredients needed to support severe convection across the forecast area than advertised earlier. The approaching northern stream upper trough does usher in a surface baroclinic zone southeastward into northern forecast area by Tuesday afternoon, but with only meager to neutral height falls expected over the area during the afternoon and evening, the moisture axis shunts off to the east with the dryline mixing further into the forecast area. Furthermore, with the new region of cyclogenesis taking shape in western Texas, the deeper Gulf moisture may be refocused across the Southern Plains and not draw up into Kansas--especially once convection becomes established in the early evening. There still remains some potential for convection to develop along the baroclinic zone Tuesday night as hinted at by the EC as the dryline retreats westward. Given the nearly parallel orientation of the boundary with the deeper layer steering flow/shear vector, expect neutral or even negative off-boundary motions with these storms, supporting upscale growth to multi-cellular or or linear convective structures. A modest EML would yield nearly 1000 J/kg of MUCAPE during the evening along with respectable shear profiles, which could support some robust cells--warranting the current SPC Marginal Risk over the forecast area. How convective trends play out Tuesday night will drive the potential for additional storms on Wednesday. Given the already marginal forecast for Tuesday's storms, it remains too early to pin down any specifics on the forecast for Wednesday. The medium range guidance remains rather polarized in the placement of the surface baroclinic zone by Wednesday evening, with the GFS depicting the front over the Ozarks at 00Z while the EC is still lingering the front over east-central Kansas. For both days, the main threats appear to be shifting towards heavy rainfall with hail and damaging winds also possible. The tornado threat appears to be very low. 3.) Seasonal End to the Week: Cooler air filters southward by Wednesday in advance of a weak surface ridge, but temperatures will still be slightly above seasonal norms for this time of year with highs in the 70s into the weekend. The western CONUS trough transitions to a cutoff low that meanders over the Southern Plains from Friday through Sunday, resulting in split flow around the region and overall quiet weather. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1234 PM CDT Sun Apr 25 2021 Winds and LLWS are the main forecast concerns through the period. South winds around 18-20kts are expected through 00Z with gusts to 34 kts at times. LLWS develops after 04Z and continues through 15Z. Winds after 15Z Monday will be southwest around 20 kts with gusts to 35 kts. VFR conditions are expected with a low end mvfr cig probability at TOP and FOE after 11Z. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 PM CDT this afternoon for KSZ008-009-020- 021-034-035. && DISCUSSION...Skow AVIATION...53
Hazardous weather outlook, Apr 25, 4:08 AM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 408 AM CDT Sun Apr 25 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-260915- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 408 AM CDT Sun Apr 25 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong winds may gust upwards of 45 mph on Monday afternoon. There is a very high fire danger risk in north central Kansas during this same time where afternoon humidity values in the teens coupled with these winds could lead to erratic fire behavior. A few storms Tuesday night and Wednesday may be strong to severe, mainly south of I-70. Heavy rain, large hail and damaging winds would be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:55 AM CDT | Wind Advisory | TOP | Clay, Cloud, Dickinson, Ottawa, Republic, Washington | 6 hr |
Nearby
Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.